Ohio, 2014

Tornadoes and Flooding in Ohio, June 4, 2014

June 4, 2014 · NWS ILN · 8 events in 3 counties and zones

A warm front lifting across the region combined with an upper level disturbance to produce widespread thunderstorms across the area. A few of these storms became severe with damaging winds and isolated tornadoes being the primary threats.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$410,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A warm front lifting across the region combined with an upper level disturbance to produce widespread thunderstorms across the area. A few of these storms became severe with damaging winds and isolated tornadoes being the primary threats. Many storms trained over the same areas repeatedly, increasing the potential for flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 4, 9:09 AM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 4, 9:09 AM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1009 AM EDT WED JUN 4 2014

.SYNOPSIS...
A WARM FRONT AND UPPER LEVEL DISTURBANCE WILL BRING WIDESPREAD
THUNDERSTORM ACTIVITY TO THE REGION TODAY...ENDING LATE THIS
EVENING. A COLD FRONT WITH HIGH PRESSURE BUILDING INTO THE REGION
BEHIND IT WILL BRING A DRY AND COOL AIRMASS TO THE AREA THURSDAY
THROUGH SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
IR SATELLITE IMAGES INDICATING WARMING CLOUD TOPS WITH DECAYING
MCS CURRENTLY PUSHING ACROSS SOUTHWEST OHIO AND NORTHERN KENTUCKY.
WE CONTINUE TO GET A FEW REPORTS OF PEA SIZE HAIL WITH THE
STRONGER STORMS...BUT OVERALL THERE HAS BEEN A GENERAL WEAKENING
TREND IN THE REFLECTIVITY ON RADAR OVER THE PAST HOUR.

BASED ON SURFACE DEWPOINTS...WARM FRONT APPEARS TO BE SITUATED
FROM CENTRAL INDIANA INTO FAR SOUTHWEST OHIO ATTM AND THIS LOOSELY
CORRELATES WITH A SECONDARY LINE OF CONVECTION NOT NECESSARILY
ASSOCIATED WITH THE MCS REMNANTS. STILL SOME UNCERTAINTY TO WHAT
EFFECTS THE DECAYING MCS WILL HAVE ON THE WARM FRONT AS THE RAIN
COOLED AIR TO THE NORTH MAY DELAY THE NORTHWARD PUSH OF THE WARM
FRONT HEADING INTO THIS AFTERNOON. THE OTHER CONCERN IS THE AMOUNT
OF DEBRIS CLOUDS THAT WILL LINGER ACROSS THE AREA AT LEAST INTO
EARLY AFTERNOON AND THEIR AFFECT ON SOLAR INSOLATION. BOTH THE
12Z NAM AND LATEST RAP ARE KEEPING THE BETTER ML CAPES...IN EXCESS
OF 1000 J/KG...GENERALLY ALONG AND SOUTH OF THE OHIO RIVER THROUGH
THIS AFTERNOON. HOWEVER...BETTER JET DYNAMICS WILL BE PIVOTING
INTO OUR ARE THROUGH THE AFTERNOON HOURS AND THIS WILL LIKELY HELP
COMPENSATE FOR SOME OF THE LOWER INSTABILITIES.

MOST OF THE HIGHER RES MODELS ARE SUGGESTING REDEVELOPMENT THIS
AFTERNOON ALONG THE BOUNDARY WITH IT THEN PUSHING SOUTH LATE THIS
AFTERNOON INTO EARLY EVENING. GIVEN THE CURRENT SET UP...THINK THE
BEST CHANCE FOR THIS REDEVELOPMENT WILL BE ACROSS ABOUT THE
SOUTHERN THIRD OF OUR FA. IF THIS OCCURS...SHEAR PROFILES WILL BECOME
FAVORABLE FOR ORGANIZED STORMS AND AN ASSOCIATED SEVERE THREAT
FROM MID AFTERNOON INTO EARLY EVENING. GIVEN THE INCREASING
JET...THINK THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS...BUT
IF WE ARE ABLE TO GET SOME BETTER INSTABILITIES INTO THE
AREA...ROTATING STORMS AND LARGE HAIL WILL BECOME MORE OF A THREAT
GIVEN THE SHEAR PROFILES. THE OTHER CONCERN WILL BE LOCALLY HEAVY
RAIN. PWS WILL PUSH UP INTO THE 150 PERCENT OF NORMAL RANGE THROUGH
THIS AFTERNOON SO HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER
STORMS. WHILE THE HI RES MODELS DISAGREE WITH EXACTLY WHERE THE
AFTERNOON DEVELOPMENT WILL OCCUR...THEY ARE ALL FAIRLY CONSISTENT
WITH PUSHING ANY DEVELOPMENT FAIRLY QUICKLY SOUTHWARD ONCE IT
DEVELOPS SO HAVE OPTED TO HOLD OFF ON A FLASH FLOOD WATCH ATTM.
&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
ONGOING STORMS OVER MUCH OF THE CWA THIS EVENING WILL MOVE EAST
WITH THE SURFACE LOW IN THE MEAN WESTERLY FLOW ALOFT...AND SOUTH
AS HIGH PRESSURE BUILDS IN THE GREAT LAKES REGION. A FAIRLY RAPID
TURNOFF WILL OCCUR OVERNIGHT. EVENING SHOWERS COULD PERSIST THAT
FLOODING COULD BE A CONCERN THROUGH ABOUT MIDNIGHT.

THE HIGH PRESSURE WILL STRENGTHEN ON THURSDAY AND HELP CONTINUE TO
PUSH DRIER AIR OVER THE OHIO VALLEY. TEMPERATURES WILL BE IN THE
70S THURSDAY AND FRIDAY...WITH OVERNIGHT LOWS DROPPING IN TO THE
50S FOR MOST AREAS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
FOR FRIDAY NIGHT INTO SATURDAY...HIGH PRESSURE WILL MOVE OFF TO
THE EAST WHILE ONE OF THOSE UPPER LEVEL DISTURBANCES MOVES TOWARD
THE GREAT LAKES. WE SHOULD SEE ONE MORE DRY DAY WITH TEMPERATURES
WARMING INTO THE LOWER AND MID 80S.

FOR THE PERIOD SATURDAY NIGHT INTO SUNDAY...INCREASING
MOISTURE...LIFT AND THE APPROACH OF A WARM FRONT/COLD FROM TANDEM
WILL BRING A CHANCE OF SHOWERS AND STORMS TO OUR AREA.  HAVE KEPT
POPS AT 50 PERCENT FOR NOW DUE TO SOME TIMING ISSUES.

FOR SUNDAY NIGHT INTO MONDAY...UPPER LEVEL DISTURBANCE AND COLD
FRONT SHOULD PUSH EAST THROUGH THE REGION WITH PCPN COMING TO AN END
BY MONDAY MORNING. DRIER AIR AND A LITTLE COOLER TEMPERATURES CAN
BE EXPECTED BY MONDAY.

HIGH PRESSURE IS FORECAST TO BUILD BRIEFLY BACK INTO THE REGION
MONDAY NIGHT INTO TUESDAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY
BELOW SEASONAL NORMALS.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
MVFR TO LIFR FOG IS AFFECTING THE SRN TAFS WHERE THE DEWPOINTS
REMAINED IN THE LOWER TO MID 60S OVERNIGHT. THE FOG SHOULD BREAK
UP QUICKLY AS SUNSHINE BEGINS THE MIXING PROCESS.

THUNDERSTORM COMPLEX ACROSS INDIANA HAS A MAINLY EASTERLY COMPONENT.
LATEST TIMING HAS IT REACHING THE WRN TAFS IN THE 13 -14Z TIME
FRAME. EXPECT A COUPLE OF HOURS OF TS AT THE TAFS.

ADDITIONAL DEVELOPMENT IS EXPECTED DURING THE AFTERNOON. SOME OF
THE THUNDERSTORMS IN THE AFTERNOON COULD POSSIBLY BE SEVERE. A LOW
PRESSURE CENTER WILL RACE E TONIGHT FINALLY DRAGGING THE FRONT
THRU THE TAFS WHILE BRINGING AN END TO THE THUNDERSTORMS. MVFR CIGS
ARE EXPECTED TO DEVELOP POST FRONTAL TONIGHT.

OUTLOOK...THUNDERSTORMS POSSIBLE SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...JGL
SHORT TERM...FRANKS
LONG TERM...HICKMAN
AVIATION...SITES
Hazardous weather outlook, Jun 4, 4:00 AM EST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT WED JUN 4 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-050900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL OVERSPREAD THE REGION TODAY. DAMAGING WINDS
AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. BY THIS
EVENING...SIGNIFICANT RAINFALL MAY CAUSE FLOODING. WITH A SURFACE
CIRCULATION RIDING ALONG A WARM FRONT...RESULTANT WIND PROFILES
MAY SUPPORT SUPERCELL THUNDERSTORMS AND POSSIBLE TORNADOS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 4, 6:52 AM EST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
752 AM EDT WED JUN 4 2014

INZ058-059-066-073-074-OHZ060-070-077-041245-
UNION IN-FRANKLIN IN-DEARBORN IN-FAYETTE IN-RIPLEY IN-BUTLER OH-
HAMILTON OH-PREBLE OH-
752 AM EDT WED JUN 4 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PREBLE...
NORTHWESTERN HAMILTON...WESTERN BUTLER...RIPLEY...FAYETTE...
DEARBORN...FRANKLIN AND UNION COUNTIES THROUGH 845 AM EDT...

AT 748 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 12 MILES WEST OF BUNKER HILL TO 14 MILES WEST OF
NAPOLEON TO 17 MILES WEST OF HOLTON...MOVING EAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CONNERSVILLE...
LAUREL...OLDENBURG...BATESVILLE...OSGOOD...VERSAILLES...LIBERTY...
BROOKVILLE...MILAN...WEST COLLEGE CORNER...LAWRENCEBURG...HIDDEN
VALLEY...GREENDALE...DILLSBORO AND BRIGHT.

ALSO...ANDERSONVILLE...BUNKER HILL...BUENA VISTA...COLUMBIA...
NAPOLEON...HOLTON...HAMBURG...ALPINE...METTEL FIELD AND NULLTOWN ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3920 8544 3928 8530 3974 8529 3971 8504
      3973 8503 3974 8455 3931 8472 3909 8485
      3906 8490 3903 8489 3896 8545
Special weather statement, Jun 4, 7:55 AM EST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
855 AM EDT WED JUN 4 2014

INZ059-066-073>075-KYZ091>093-OHZ060>062-070-071-077-078-041400-
UNION IN-OHIO IN-FRANKLIN IN-DEARBORN IN-RIPLEY IN-KENTON KY-BOONE KY-
CAMPBELL KY-BUTLER OH-GREENE OH-HAMILTON OH-MONTGOMERY OH-PREBLE OH-
WARREN OH-CLERMONT OH-
855 AM EDT WED JUN 4 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLERMONT...
WARREN...SOUTHERN PREBLE...SOUTHERN MONTGOMERY...HAMILTON...
SOUTHWESTERN GREENE...BUTLER...CAMPBELL...BOONE...NORTHERN KENTON...
CENTRAL RIPLEY...DEARBORN...EASTERN FRANKLIN...OHIO AND EASTERN UNION
COUNTIES THROUGH 1000 AM EDT...

AT 850 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM SUGAR VALLEY TO HOOVEN TO BENHAM...MOVING EAST AT 45
MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMDEN...COLERAIN
TOWNSHIP...GREENDALE...EATON...CLEVES...DILLSBORO...HAMILTON...
FAIRFIELD...FOREST PARK...LAWRENCEBURG...AURORA...SHARONVILLE...WEST
CHESTER...MIDDLETOWN AND MONROE.

ALSO...LAKE LAKENGREN...MUTTONVILLE...MCGONIGLE...NEW BALTIMORE...
MILLVILLE...ROSS...SOMERVILLE...COLLINSVILLE...GROESBECK AND
NORTHGATE ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3896 8529 3917 8486 3973 8486 3973 8482
      3976 8481 3975 8404 3904 8402
Local storm report, Jun 4, 8:43 AM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
943 AM EDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     FLOOD            READING                 39.22N 84.43W
06/04/2014                   HAMILTON           OH   TRAINED SPOTTER

            HIGH WATER OVER ROADWAYS

&&

HUGHES
Special weather statement, Jun 4, 9:20 AM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1020 AM EDT WED JUN 4 2014

OHZ078>080-041445-
BROWN OH-CLERMONT OH-HIGHLAND OH-
1020 AM EDT WED JUN 4 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HIGHLAND...EASTERN
CLERMONT AND CENTRAL BROWN COUNTIES THROUGH 1045 AM EDT...

AT 1017 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
HAMERSVILLE...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GEORGETOWN AND MOUNT
ORAB.

ALSO...NEW HOPE...RUSSELLVILLE...SARDINIA...LAKE WAYNOKA...FINCASTLE
AND MOWRYSTOWN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3886 8409 3902 8407 3911 8366 3896 8367
      3896 8368 3889 8368 3886 8369
Local storm report, Jun 4, 9:28 AM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1028 AM EDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 AM     HAIL             2 N HAMERSVILLE         38.95N 83.99W
06/04/2014  M0.25 INCH       BROWN              OH   TRAINED SPOTTER

&&

ANOVAK
Special weather statement, Jun 4, 10:19 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1119 AM EDT WED JUN 4 2014

KYZ100-OHZ081-041545-
LEWIS KY-ADAMS OH-
1119 AM EDT WED JUN 4 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ADAMS AND NORTHWESTERN
LEWIS COUNTIES THROUGH 1145 AM EDT...

AT 1118 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BENTONVILLE...MOVING EAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST UNION.

ALSO...CONCORD...CARRS...CEDAR MILLS...ROME...BLUE CREEK...WAMSLEY
AND SANDY SPRINGS ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3865 8371 3876 8370 3877 8369 3885 8369
      3883 8327 3860 8326

The radar

The Cincinnati radar (KILN), 101 km away, was scanning. The volume nearest the first event began at 15:55 UTC.

Open the radar archive at this moment

Event by event

5 flood, 2 tornado, 1 thunderstorm wind. Local standard time, as filed.

Tornado, Scioto

When
June 4, 10:55 AM EST to 10:57 AM EST
Where
Scioto County, 0.74 mi N of Mc Gaw to 1.87 mi NNE of Mc Gaw
Rating
EF0
Path length
1.24 mi
Path width
300 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
38.641, -83.219

The tornado touched down and downed numerous branches and trees along Twin Creek-Rocky Fork Road. Some minor siding and roof damage occurred to several residences along the path with more significant damage to some outbuildings. The strongest winds were estimated to have occurred along the northern portion of the valley, where 4 to 5 large healthy trees were completely uprooted. This damage was consistent with maximum estimated wind speeds of 80 miles per hour.

Thunderstorm Wind, Scioto

When
June 4, 1:00 PM EST to 1:04 PM EST
Where
Scioto County, South Webster
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
38.820, -82.720

Three large trees were downed due to thunderstorm winds. One of the trees fell on a car.

Flood, Montgomery

When
June 4, 1:57 PM EST to 2:57 PM EST
Where
Montgomery County, Lebanon Jct to 0.09 mi NW of Lebanon Jct
Cause
Heavy Rain
Reported by
Public
Coordinates
39.730, -84.120

Standing water was reported on roads and fields due to heavy rainfall.

Flood, Montgomery

When
June 4, 2:13 PM EST to 3:13 PM EST
Where
Montgomery County, Whitfield to 0.31 mi NNE of Whitfield
Cause
Heavy Rain
Reported by
Public
Coordinates
39.670, -84.280

High standing water was covering residential roads at Pineview Pines Estates due to heavy rainfall.

Flood, Montgomery

When
June 4, 2:17 PM EST to 3:17 PM EST
Where
Montgomery County, 1.48 mi SSW of Moraine to 1.36 mi SSW of Moraine
Cause
Heavy Rain
Reported by
Public
Coordinates
39.700, -84.230

High standing water was reported on some residential streets due to heavy rainfall.

Flood, Montgomery

When
June 4, 2:30 PM EST to 3:30 PM EST
Where
Montgomery County, 0.31 mi NNW of Oakwood to 0.13 mi NNW of Oakwood
Cause
Heavy Rain
Reported by
Public
Coordinates
39.724, -84.152

High standing water was covering Patterson Road near Wilmington Pike to due heavy rainfall.

Tornado, Highland

When
June 4, 2:40 PM EST to 2:46 PM EST
Where
Highland County, 0.65 mi S of Dodsonville to 0.78 mi WSW of Fairview
Rating
EF0
Path length
4.11 mi
Path width
200 yd
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
39.191, -83.820

The tornado touched down in an open field west of State Route 134, south of Dodsonville. Next to the highway, minor structural damage occurred to a farm building. Heavy tree damage occurred on both sides of Route 134, some of which impacted a home. The tornado continued across the property of Lynchburg-Clay schools. An open-ended storage shed sustained roof removal and partial wall collapse. The high school had a garage door blown out with the interior ceiling collapsing in a narrow hallway. Numerous large branches were snapped on the property, some of which impacted automobiles. Bleachers, a backstop, and other athletic equipment were tossed downstream. A portable toilet was blown over in a northwesterly direction. Debris from damage near Route 134 was also strewn across the athletic fields immediately south of the high school.

Across Dawson Road, a single family home sustained damage to shingles and roofing. A mobile home had a window air conditioner unit blown in from the north and a trampoline was tossed into a tree toward the north. An open-ended, un-anchored garage blew over and collapsed. Numerous large limbs were downed in this vicinity, with one limb breaking the windshield of a car. A narrow path with heavy tree damage clearly indicated where the strongest winds associated with the tornado entered the adjacent woods. Along Dodson Lane, more heavy limb damage occurred. One large limb impacted a garage and truck to the west of Dodson Lane, and another tree limb was blown into a home on the east side of the road. Tree damage was also observed along the tree line behind the homes on the east side of Dodson Lane. On Abernathy Road, an un-anchored large shed was destroyed with debris tossed about 1000 feet downstream. Other outbuildings sustained minor damage, more limbs were downed, and vinyl fencing was blown over. Limb damage was also observed at the edges of field east of the road. Additional tree limb damage occurred on Gibler Road. The last noted damage before the tornado lifted was along the tree line to the east of Gibler Road. Based on the damage surveyed, the maximum estimated wind speed of this tornado was 85 miles per hour.

Flood, Montgomery

When
June 4, 3:00 PM EST to 4:00 PM EST
Where
Montgomery County, 0.33 mi WSW of Oakwood to 0.29 mi W of Oakwood
Cause
Heavy Rain
Reported by
Public
Coordinates
39.718, -84.156

High standing water was covering the road on Yorkshire Place due to thunderstorm winds.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2014Every state in 2014This day in weather historyThe tornado archive for Ohio, 2014Warnings in Ohio, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520975, 520983, 520970, 520971, 520972, 520973, 520976, 520974.